• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Upping to weekly?

my dd16 has been taking humira for 2 yrs with pretty good results - she eats a low fodmap diet and had surgery 2 &1/2 yrs ago. things started going downhill about 2 or 3 months ago. We just had her humira levels tested and they are too low so they are upping her dose to weekly . why does this happen and what will change side effect wise - does anyone know if the the fact that I would have to chase her down and remind her for days some times to take her shot - often she wold be 2 or 3 days late with it .... could this have caused the problem?
 
Welcome. I don't know the answer. You also might check out the section called Parents of Kids with IBD. I am going to tag Maya 142, my little penguin.
 

my little penguin

Moderator
Staff member
Ds took humira for over 5 years
Went from every two weeks
To every 10 days
To once a week
To every 5 days


No change in side effects
Can you have her take the shot in front of you ?
If she was always late then she wasn't really taking it every 14 days
Does the doc know she was taking it always late ?
Taking it every 7 days won't help if she isn't actually taking it in time
 

Maya142

Moderator
Staff member
I would set an alarm and make her do the shot in front of you. Is it that the shot hurts and that's why she doesn't like doing it?

There are ways to make it less painful - switching from the pen to the syringe, icing before the shot, distracting her (asking questions, watching TV) during the shot, adding Lidocaine to the shot etc.

Upping to every 7 days will help if her levels are low - it's likely they are if she's not taking it on time! But she has to actually take it for the levels to be constant.

We went from every 14 days to weekly - it helped a LOT and no side effects. My older daughter still takes Humira weekly, almost 5 years later.
 
"often she would be 2 or 3 days late with it .... could this have caused the problem?"
That is possible, I was told by AbbVie to take it on time every time. I use the syringe as the auto-injector hurts me more.
 
I've recently been upped to weekly from biweekly. I was always advised by doctors that you have to be consistent with the humira. If you miss a dose you have to then take it just as soon as you remember and go back to your plan of when you take it. I wonder how it is for her but my body often shuts down if I miss a dose. I even start to notice pain etc 2 days leading up to when im suppose to take my next dose. It's very possible that not being consistent could have impacted her results. Suggest to her that she sets reminders on her phone. It helps to keep track of when you need to inject as well as if someone wants to know when you took your last dose, you know when that was.




my dd16 has been taking humira for 2 yrs with pretty good results - she eats a low fodmap diet and had surgery 2 &1/2 yrs ago. things started going downhill about 2 or 3 months ago. We just had her humira levels tested and they are too low so they are upping her dose to weekly . why does this happen and what will change side effect wise - does anyone know if the the fact that I would have to chase her down and remind her for days some times to take her shot - often she wold be 2 or 3 days late with it .... could this have caused the problem?
 
Location
San Diego
my dd16 has been taking humira for 2 yrs with pretty good results - she eats a low fodmap diet and had surgery 2 &1/2 yrs ago. things started going downhill about 2 or 3 months ago. We just had her humira levels tested and they are too low so they are upping her dose to weekly . why does this happen and what will change side effect wise - does anyone know if the the fact that I would have to chase her down and remind her for days some times to take her shot - often she wold be 2 or 3 days late with it .... could this have caused the problem?
Delaying doses may make her Humira levels low, but the far more common explanation is that she has developed antibodies against Humira and thus her immune system is clearing it from her body. The first thing docs try when faced with this loss of response is to up the dose to get the blood levels back up where they belong.

Sometimes this strategy works and her blood levels are restored and symptoms resolved. But sometimes the anti-Humira immune response is too strong and increasing the dose doesn't help. In those cases the next move is usually to switch to a different biological drug (Remicade, Entyvio, Stelara, etc.).
 
Top